It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-12-2010, 07:57 PM   #1
Senior Member
(female)
 
Join Date: Mar 2001
Location: Cleveland, Ohio USA
Posts: 230
Zimm HB User
Question about Diarhea

Hi, I wondered if anyone on the board has been diagnosed with Duarhea due to a lack of Mineral or Vitamin in their body and was able to correcy it with replacement. Many hanks for your answer!

 
Sponsors Lightbulb
   
Old 11-14-2010, 11:42 PM   #2
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,548
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: Question about Diarhea

Zimm,
Diarrhea is usually not caused by a lack of minerals but is caused many times by a problem with the friendly bacteria in your intestines that have become unfriendly.

Eating yogurt and taking a probiotic supplement can help rebalance the bacteria strains in your intestines---.

There are many good broard spectrum probiotics on the market--- I like and use PB-8 and L reuteri.

I also like and use Stonyfield Farm plain yogurt. It contains 6 probiotics and is organic. You can buy it at many health food stores as well as some grocery stores.

Last edited by Harry; 11-14-2010 at 11:48 PM. Reason: Typos

 
Sponsors Lightbulb
   
Old 11-15-2010, 08:38 AM   #3
Senior Member
(female)
 
Join Date: Mar 2001
Location: Cleveland, Ohio USA
Posts: 230
Zimm HB User
Re: Question about Diarhea

Hi Harry,
Thank you for your input. I have been on Florenex and another Probiotic for several months with no help, I have had a Colonoscopy and Blood work plus they took one stool sample. Nothing,I have viscous Diarhea for 6 days out of 8,all evening and night. I am losing weight and am feeling weak. I went to he hospital for Rehydration but it doesn't seem to help. I've seen many doctors with no help. My last try is an Endocrinologist and I pray she can help. I appreciate you taking the time to reply. Stat well!
Zimm

 
Old 11-16-2010, 10:39 PM   #4
Senior Member
(female)
 
Join Date: Mar 2001
Location: Cleveland, Ohio USA
Posts: 230
Zimm HB User
Re: Question about Diarhea

Harry,
I have read some of your posts and you really seem to know what is happening. I could really use some common sense which I am not getting from the 3 doctors I've seen. Giving a little history,I had Diverticulitis last November,went to ER and had a Cat Scan with Barium and Contrast. They gave me 500 Mgs Flagyl and 500 Mgs Cipro twice a day,well,as you can guess I wound up with Diarhea,which seemed to let up in January, well in March I had an abcess and the dentist did a root canal that was not done properly and gave me Penicilin several times which of course gave me viscious Diarhea which I have had since then. The Specialist that performed surgery to correct the dentists mistake told me to take yogurt which I do,but I also take Florenex Probiotic. I seemed to be getting asome relief but had to get Cortison shots for Sciatica,now for over a week I have had Viscious Diarhea most of the day and night. Do you happen to know about how long it takes for the Probiotics to help this? I am getting desperate,The holidays are here and I have all my children,grandchildren and great grandchildren coming to my house,I need some help. The doctor gave me something called Lomotil. Does this help? So sorry for the long post but I do need some answers.
Thank you for your help!!

 
Old 11-16-2010, 11:58 PM   #5
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,548
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: Question about Diarhea

Zimm,
Sorry you are having so much trouble with diarrhea. The problem with taking so many strong as well as weaker antibiotics is that they kill off the bad bacteria that is causing problems and also do the same to the good friendly bacteria.

What happens is that you probably get a yeast/ candida problem also called a fungus infection that has to be dealt with---. In some minor cases probiotic help but mostly they don't until the fungus/yeast/candida overgrow is cured and the friendly bacteria can be re-established.

There are some anti-fungal drugs on the market -- like Diflucan. But, I am allergy to Diflucan--- If you can get your Doctor to treat you--- Do it. But , I have had to use natural anti-yeast OTC remedies.

The following--works but Some times resistant strains of fungus develop quickly due to genetic mutation and remedies have be rotated for a cure.

Caprylic Acid comes in capsules and is derived from coconut oil and it works as an antifungal agent(coconut oil also works - it hardens at 76 degrees -- some coconut oils taste OK but most don't-- Garden of Life is ok-- many people don't like to take oil by the teaspoons)
Pau d'arco, Wild oregano oil, Olive leaf extract, aloe vera juice, and maitake tea--- all work to control/ kill off yeast/candida.

Yeast including candida feed on sugar. If your body's pH balance is upset for any reason the friendly bacteria that normally metabolize sugar cannot thrive and do their job. It is best to go on an anti candida diet for awhile to reduce sugar intake and the sugar that you obtain from simple carbs -- you have to reduce the candida overgrowth before the friendly bacteria can be re-established and get back to normal BMs.

As a side note --there are over 400 different bacteria strains in your GI tract and they are at constant WAR and antibiotics is probably the biggest cause for them to get out of balance and cause diarrhea. It is normal to have various bacteria present in your gastro system --even candida but they have to be balanced.

I wish you well---Harry

Last edited by Harry; 11-17-2010 at 08:44 AM. Reason: Typos and additions

 
The following user gives a hug of support to Harry:
Zimm (11-17-2010)
Old 11-17-2010, 10:39 AM   #6
Senior Member
(female)
 
Join Date: Mar 2001
Location: Cleveland, Ohio USA
Posts: 230
Zimm HB User
Re: Question about Diarhea

THANK YOU HARRY!!! I will talk to my doctor ASAP!! Do you happen to know if there are any tests to find this??

 
Old 11-17-2010, 12:18 PM   #7
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,548
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: Question about Diarhea

Hi Zimm,

I have heard that there is a stool culture in 2 labs in the States that test for yeast/candida infections but have never used either.

Since Candida albican/yeast are normally present in various amounts in everyone's Gastro system, test results in the past have been very questionable.

Doctors and patients usually just go by the symptoms because these fungal infections can affect many parts of the body--- from finger nails, vaginal, mouth(thrush) as well as the GI tract.

Doctors usually use antifungal prescription drugs like Nistatin, Diflucan and others.

Harry

 
The Following User Says Thank You to Harry For This Useful Post:
Zimm (11-17-2010)
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Metformin Question rose620 Diabetes 15 08-13-2010 05:38 PM
Still have diarhea!!! sh 08 Bowel Disorders 3 02-14-2009 12:57 AM
Abdomen pain, Diarhea lizziebelle Bowel Disorders 4 09-18-2007 09:31 PM
zoloft terrible diarhea kaykay5 Anxiety 8 11-07-2006 10:39 AM
question regarding very sick 19 month old worriedmom2006 Children's Health 5 04-07-2006 07:40 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:21 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!